×

zbMATH — the first resource for mathematics

Bayesian D-optimal designs for exponential regression models. (English) Zbl 0900.62408
Summary: We consider the Bayesian D-optimal design problem for exponential growth models with one, two or three parameters. For the one-parameter model conditions on the shape of the density of the prior distribution and on the range of its support are given guaranteeing that a one-point design is also Bayesian D-optimal within the class of all designs. In the case of two parameters the best two-point designs are determined and for special prior distributions it is proved that these designs are Bayesian D-optimal. Finally, the exponential growth model with three parameters is investigated. The best three-point designs are characterized by a nonlinear equation. The global optimality of these designs cannot be proved analytically and it is demonstrated that these designs are also Bayesian D-optimal within the class of all designs if gamma-distributions are used as prior distributions.

MSC:
62K05 Optimal statistical designs
PDF BibTeX Cite
Full Text: DOI
References:
[1] Box, G.E.P.; Lucas, H., Design of experiments in non-linear situations, Biometrika, 46, 77-90, (1959) · Zbl 0086.34803
[2] Chaloner, K., An approach to design for generalized linear models, (), 3-12
[3] Chaloner, K., A note on optimal Bayesian design for nonlinear problems, J. statist. plann. inference, 37, 229-236, (1993) · Zbl 0786.62073
[4] Chaloner, K.; Larntz, K., Optimal Bayesian experimental design applied to logistic regression experiments, J. statist. plann. inference, 21, 191-208, (1989) · Zbl 0666.62073
[5] Chaloner, K.; Larntz, K., Bayesian design for accelerated life testing, J. statist. plann. inference, 33, 245-260, (1992) · Zbl 0781.62149
[6] Chernoff, H., Locally optimal designs for estimating parameters, Ann. math. statist., 24, 586-602, (1953) · Zbl 0053.10504
[7] Dette, H.; Neugebauer, H.M., Bayesian optimal one point designs for one parameter nonlinear models, J. statist. plann. inference, 52, 17-32, (1996) · Zbl 0960.62529
[8] Fedorov, V.V., Theory of optimal experiments, () · Zbl 0261.62002
[9] Läuter, E., Experimental design in a class of models, Math. oper. statist. ser. statist., 5, 379-398, (1974) · Zbl 0297.62056
[10] Läuter, E., Die methode der versuchsplanung für den fall nichtlinearer parametri sierung, Math. oper. statist. ser. statist., 5, 625-636, (1974), (in Russian) · Zbl 0295.62082
[11] Mukhopadhyay, S.; Haines, L., Bayesian D-optimal designs for the exponential growth model, J. statist. plann. inference, 44, 385-394, (1995) · Zbl 0811.62073
[12] Ratkowsky, D.A., Nonlinear regression modelling, () · Zbl 0609.62108
[13] Silvey, S., Optimal design, () · Zbl 0391.62054
[14] Zacks, S., Problems and approaches in design of experiments for estimation and testing in non-linear problems, (), 209-223
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.